Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

April 4, 2021Jo Daviess County, Illinois

NWS Quad Cities, IA issued this special weather statement at Apr 4, 2021, 11:36 PM CDT for Jo Daviess County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2021, 11:36 PM CDT (04:36 UTC)
Expired
Apr 5, 2021, 12:15 AM CDT
In force
39 min
Issued by
NWS Quad Cities, IA

County Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS83 KDVN 050436
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
1136 PM CDT Sun Apr 4 2021

ILC085-177-050515-
Jo Daviess-Stephenson-
1136 PM CDT Sun Apr 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND
SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or
15 miles east of Galena, moving east at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound,
Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp,
Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and
Rodden.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981
TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013 

$$

Uttech

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:13 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 4, 6:13 PM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
613 PM CDT Sun Apr 4 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 306 PM CDT Sun Apr 4 2021

Fantastic Easter Sunday with sunny skies and mid afternoon
temperatures well into the 70s. The last time we were this warm
was 5 months ago in early November. South winds have been gusting
up to 30 mph north of I-80.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 306 PM CDT Sun Apr 4 2021

Tonight into Monday morning: Warm Air Advection (WAA) kicks in
late tonight with an increase in mid level clouds. CAM's develop
some showers, mainly in our north, but forecast soundings indicate
limited moisture especially in the low levels. This carries into
Monday morning so for now I will continue with the idea of small
pops, figuring isolated showers. This will be a much warmer night
with dewpoints rising to around 50. Lows will bottom out in the
lower to mid 50s.

Monday afternoon: The WAA pushes off to our northeast so it should
be a warm and dry afternoon. Partly to mostly suuny with highs in
the mid to upper 70s. South winds will be gusting up to 30 mph,
possibly 35 mph in spots. Luckily, moisture values will be higher
limiting any grass fire threat.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 306 PM CDT Sun Apr 4 2021

Key messages:

1) Potent upper low to bring widespread showers and a few
thunderstorms mid week.

2) Warm through mid week then cooler.

Details:

Tuesday through Thursday: Potent upper low moves out of the
central Rockies and then into Iowa. Showers and a few thunderstorms
will accompany this system, but instability looks limited due to
extensive cloud cover. Therefore, the severe threat looks to
remain well to our south. Highs will be in the 70s.

Friday through Sunday: Low confidence in synoptic pattern so for
now the grids are mainly dry with highs in the 60s and lows in the 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 607 PM CDT Sun Apr 4 2021

VFR conditions will prevail through the TAF period. Gusty winds
seen today will die off at sunset, leaving us with southerly winds
around 5-10 KTs. These will last through the night, starting to
gust again tomorrow afternoon. Gusts up to 25 KTs will be
possible. Tonight, LLWS conditions will be possible at KCID, which
will be southerly around 35 KTs. These conditions will last for a
few hours, but aren't expected to be too widespread.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Gunkel
Hazardous weather outlook, Apr 4, 10:11 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1011 AM CDT Sun Apr 4 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051515-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1011 AM CDT Sun Apr 4 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Warm temperatures, low relative humidity, and south winds gusting
to around 25 mph, will result in a very high risk for grass fires
this afternoon north of Interstate 80. Any fire that develops
could quickly get out of control. Outdoor burning is strongly
discouraged.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Gusty south winds, warm temperatures and low relative humidity
will lead to a high grass fire danger on Monday.

Isolated non-severe thunderstorms are possible across portions
of the Outlook area Monday into Tuesday.

A better chance of thunderstorms will exist Wednesday afternoon
and Wednesday night. The threat for severe weather with these
storms appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Haase

In the hours before

Special weather statement, Apr 4, 11:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1136 PM CDT Sun Apr 4 2021

ILC085-177-050515-
Jo Daviess-Stephenson-
1136 PM CDT Sun Apr 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND
SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or
15 miles east of Galena, moving east at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound,
Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp,
Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and
Rodden.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981
TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:36 AM CDTSpecial Weather StatementDVNBenton24 min
Apr 5, 12:26 AM CDTSpecial Weather StatementDVNJo Daviess34 min
Apr 5, 1:11 AM CDTSpecial Weather StatementDVNJo Daviess34 min
Apr 5, 1:54 AM CDTSpecial Weather StatementDVNCarroll36 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.